MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WALLFLEX BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION WALLFLEX BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00570530
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Codes Fever (1858); Nausea (1970); Vomiting (2144); Jaundice (2187)
Date of Event 02/22/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported to boston scientific corporation on (b)(6) 2023, that a wallflex biliary rx covered stent was implanted to treat a 3cm malignant stricture in the biliary tract during a stent implantation procedure performed on (b)(6) 2023.The patient anatomy was tight and was not dilated prior to stent placement.On (b)(6) 2023.Post stent placement, the patient presented with fever, nausea, vomiting, elevated bilirubin level and yellowing of the skin.It was noted that the stent migrated from its original location.The stent was removed from the patient with biopsy forceps.Another wallflex biliary stent was implanted, and the procedure was completed.The patient condition following the procedure was reported to be stable.
 
Additional Manufacturer Narrative
Imdrf device code a010402 captures the reportable event of stent migration.Imdrf patient code e230101 captures patient complication fever post stent placement.Imdrf patient code e1020 captures patient complication of nausea post stent placement.Imdrf patient code e1032 captures patient complication of vomiting post stent placement.Imdrf patient code e1709 captures patient complication of elevated bilirubin level and yellowing of the skin post stent placement.Impact code f23 captures the additional intervention of stent removal procedure.Impact code f2301 captures the biopsy forceps used to remove the migrated stent, and the additional stent implanted to complete the procedure.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a010402 captures the reportable event of stent migration.Imdrf patient code e230101 captures patient complication fever post stent placement.Imdrf patient code e1020 captures patient complication of nausea post stent placement.Imdrf patient code e1032 captures patient complication of vomiting post stent placement.Imdrf patient code e1709 captures patient complication of elevated bilirubin level and yellowing of the skin post stent placement.Impact code f23 captures the additional intervention of stent removal procedure.Impact code f2301 captures the biopsy forceps used to remove the migrated stent, and the additional stent implanted to complete the procedure.Block h10: a wallflex biliary rx covered stent and delivery system were received for analysis.The stent was returned fully covered with a plastic sheath.The plastic sheath was removed, and no damages were noted to the stent.Visual examination of the returned delivery system found the clear outer sheath was kinked and accordioned.The inner sheath near the tip was noted to be kinked.No other issues were noted to the delivery system.The reported event of stent migration could not be confirmed as this occurred during the procedure, and no objective evidence or descriptive condition that would confirm the event.The damages noted to the returned device were most likely due to procedural actors encountered during the procedure.It may be the characteristics of the lesion, the manner the device was handled during procedure, the techniques used by the user, limited the performance of the device and contributed to the kinking of the delivery system.A product labeling review identified that the device was used per the instructions for use (ifu) / product label.Additionally, fever, nausea, vomiting and jaundice were documented within the ifu as a potential complication associated with the use of the device.Therefore, a review and analysis of all available information indicated the most probable cause is known inherent risk.
 
Event or Problem Description
It was reported to boston scientific corporation on february 22, 2023, that a wallflex biliary rx covered stent was implanted to treat a 3cm malignant stricture in the biliary tract during a stent implantation procedure performed on (b)(6), 2023.The patient anatomy was tight and was not dilated prior to stent placement.On (b)(6), 2023.Post stent placement, the patient presented with fever, nausea, vomiting, elevated bilirubin level and yellowing of the skin.It was noted that the stent migrated from its original location.The stent was removed from the patient with biopsy forceps.Another wallflex biliary stent was implanted, and the procedure was completed.The patient condition following the procedure was reported to be stable.

Brand Name
WALLFLEX BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key16565248
Report Number3005099803-2023-01305
Device Sequence Number17513058
Product Code FGE
UDI-Device Identifier08714729764915
UDI-Public08714729764915
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K140630
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/04/2024
Device Model NumberM00570530
Device Catalogue Number7053
Device Lot Number0029171388
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/22/2023
Supplement Date Received by Manufacturer05/02/2023
Initial Report FDA Received Date03/17/2023
Supplement Report FDA Received Date05/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/05/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age66 YR
Patient SexFemale
Patient Weight58 KG